Lincoln and Scout's Mom
Join Date: Jun 2007
Location: San Francisco Bay Area, CA
Submit Photo: 1
Photo Submissions 8 Times in 8 Posts
Lincoln was just put on Prednisone for the first time about a week ago. The vet told me that it would make him very thirsty and that he would have to pee a lot more and that it would also increase his appetite. I asked her if I should feed him more and she said no - extra food would just make him gain weight. I have also noticed that his body temp feels warmer to me for the first few hours after he gets the Prednisone.
Have you asked your vet about alternatives (allergy shots, antihistimines, etc.) to keeping your cocker on Prednisone every day (unless you meant she is on it everyday for a period of time (and then goes off of it)). My vet said they really don't like to keep a dog on it continuously, long term because of side effects. What kinds of allergies does she have? Lincoln also seems to be suffering with allergies, but we don't know what he is allergic to yet.